Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 7, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 17, 2003, 3:06 PM CST for Palo Pinto County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 17, 2003, 3:06 PM CST (21:06 UTC)
- Expired
- Mar 17, 2003, 4:00 PM CST
- In force
- 54 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Palo Pinto County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 17, 12:45 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.1 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 365 J/kg
- Mixed-layer CIN
- -231 J/kg
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 172106 SVRFTW TXC363-172200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 305 PM CST MON MAR 17 2003 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PALO PINTO COUNTY IN NORTH CENTRAL TEXAS * UNTIL 400 PM CST * AT 305 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 21 MILES WEST OF GRAFORD...MOVING EAST SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GRAFORD AROUND 355 PM CST HAIL TO THE SIZE OF GOLFBALLS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. LAT...LON 3299 9855 3277 9859 3268 9814 3298 9812
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 17, 12:31 PM CST, 2 hours 35 minutes earlier.
Area forecast discussion, Mar 17, 12:31 PM CST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1231 PM CST MON MAR 17 2003 ...PUBLIC DISCUSSION... UPDATED TO UP POPS TO 50 PERCENT FROM THE METROPLEX NORTH AND WEST...WHERE THE BEST UPPER FORCING/LAPSE RATES ALONG THE ADVANCING DRYLINE ARE TO BE FOUND. ALSO...CURRENT RADAR SHOWS CONVECTION FIRING NORTH OF ABILENE AT THIS TIME. ADDITIONALLY...I FIDDLED WITH HIGH TEMPS A TAD ACCORDING TO CLOUD COVER AND EXPECTED PRECIP. OTHERWISE...MAINLY GRAPHICAL PRODUCT CHANGES. 30/SS ...PREVIOUS AVIATION DISCUSSION...1110 AM CST MON MAR 17 2003 ADDED VCTS AFTER MIDDAY FOR N TX TRACON AROUND 9 AM...AND AGREE WITH CWSU THAT THIS SHOULD SUFFICE WITH SCT NATURE OF TSRA EXPECTED TO DEVELOP AROUND 19Z-20Z TIME FRAME...TO THE WEST ALONG DRY LINE TROUGH THAT IS ALREADY SHOWING EWD PROGRESSION TO KGAG...KCDS...TO BETWEEN KMAF/KSJT LINE. IF/WHEN CONVECTION GETS MORE ORGANIZED AND TIMING OF ARRIVAL CAN BE DISCERNED...WILL MOST LIKELY ADD EITHER A POP40 OR TEMPO GROUPS AS APPROPRIATE AND ADD SOME GUSTY WINDS/AND IFR/MVFR CIGS/VSBYS. OTHERWISE...SLY FLOW 10-20 KTS TO PREVAIL WITH VFR CONDITIONS. 05 .FWD...NONE.
Hazardous weather outlook, Mar 17, 1:55 PM CST, 1 hour 11 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-181200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 155 PM CST MON MAR 17 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A SEVERE THUNDERSTORM WATCH IN EFFECT THROUGH 7 PM CST FOR THOSE PORTIONS OF NORTH TEXAS...ALONG AND NORTH OF A HAMILTON...COPPERAS COVE...BRUCEVILLE-EDDY...MARLIN...GROESBECK...PALESTINE LINE. THIS INCLUDES THE DALLAS AND FORT WORTH METROPLEX AND THE GREATER WACO AREA. LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 70 MPH ARE THE MAIN THREATS... WITH A TORNADO OR TWO POSSIBLE AS WELL. STORMS SHOULD MOVE OUT OF EASTERN PORTIONS OF NORTH TEXAS BY MIDNIGHT. .DAYS TWO THROUGH SEVEN... THERE IS ANOTHER CHANCE FOR SEVERE THUNDERSTORMS ON TUESDAY...MAINLY MIDDAY AND AFTER FOR THOSE PORTIONS OF NORTH TEXAS...ALONG AND EAST OF INTERSTATE 35. THE SEVERE WEATHER THREATS WILL REMAIN THE SAME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH 5 PM ALONG AND WEST OF INTERSTATE 35...AND THEN FARTHER EAST AFTER 5 PM. 05/
In the hours before
Local storm report, Mar 17, 3:02 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
302 PM CST MON MAR 17 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0256 PM 3 W SOUTH BEND TX 1.00 INCH HAIL
03/17/03 YOUNGThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 2:06 PM CST | Severe Thunderstorm Warning | FWD | Young | 54 min |
| Mar 17, 2:56 PM CST | Severe Thunderstorm Warning | FWD | Young | 49 min |
| Mar 17, 4:12 PM CST | Severe Thunderstorm Warning | FWD | Palo Pinto | 63 min |
| Mar 17, 4:49 PM CST | Severe Thunderstorm Warning | FWD | Parker | 71 min |
| Mar 17, 5:17 PM CST | Severe Thunderstorm Warning | FWD | Palo Pinto | 43 min |
| Mar 17, 5:32 PM CST | Tornado Warning | FWD | Palo Pinto | 43 min |
| Mar 17, 5:49 PM CST | Tornado Warning | FWD | Parker | 41 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.